# SDR CA990907022

- Difficulty date: August 26, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Piper PA-18-150
- Engine: Lyc O320A2B
- System (JASC): 2810 · Fuel Storage
- Part: Fuel Tank
- Part number: 10849
- Condition: Delaminated
- Location: Rt Wing
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING A 100 HR INSPECTION, WHITE PARTICULATE WAS FOUND IN FUEL STRAINER AND RIGHT FUEL SIGHT GAUGE.  WHEN SUMP DRAIN WAS REMOVED, A LARGE AMOUNT OF WHITE FILM FLOWED OUT WITH THE FUEL.  UPON FURTHER INSPECTION OF THE TANK INTERIOR, IT WAS COATED WITH A WHITE FILM WHICH WAS NOW PEALING OFF.  THE LEFT TANK WAS IN A SIMILAR STATE.  FOUND 'GUN WASH' HELPED SOFTEN THE MATERIAL FOR REMOVAL.  STEAM CLEANING WAS  NOT EFFECTIVE.
